Tapering....need advice: I am currently at 13 mg... - PMRGCAuk

PMRGCAuk

11,987 members21,849 posts

Tapering....need advice

Hidden
Hidden

I am currently at 13 mg Prednisone daily and I am going to attempt to taper, again. I had gotten down to 13 about two months ago but my test numbers went up when I got to 13 so I went back up to fifteen. Now that I am back to 13 does it make sense to taper by .5 mg for two weeks and continues with .5 mg every two weeks or is that too aggressive. I was diagnosed and started on 15mg Prednisone in Jan 2018. It has been a roller coaster ride ever since.

I appreciate any guidance, recommendations and suggestions

12 Replies
oldestnewest

We always say that symptoms are king, not numbers. Some people find their numbers are a very good indicator of how they feel, painwise. For others, not so much. If I'd gone by numbers I wouldn't have been able to reduce for ages, but in fact I got down to 7 mg from 15 in about six or seven months, without pain. So I think you should go by how you feel. But use a very slow taper plan, like Dead Slow nearly Stop.

Hi

As HeronNS says go by how you feel

I have only ever been able to reduce by ,5 using DSS so it can take 4 weeks to reduce by .5 than I may stay at that dose foe 2 to 4 weeks before reducing again.

DorsetLady
DorsetLadyPMRGCAuk volunteer

Hi,

It’s how you feel really, as HeronNS says the bloods don’t always reflect your illness, they can be affected by other issues. Always go by your symptoms - or lack of them.

0.5mg every 2 weeks sounds sensible, most find a monthly drop of 1mg is okay at that sort of level, but as you’ve had a bit of a roller coaster ride you might be more susceptible to tapering than others. It might also be wise to use a staggered taper (that makes things easier sometimes) - mine works over a 4/5week period , see below, but really it’s finding what suits YOU best.

healthunlocked.com/pmrgcauk...

Hidden
Hidden in reply to DorsetLady

Thank you for responding. I looked at your tapering schedule and think I might try it.

DianeA1
DianeA1 in reply to Hidden

Tapering slowly is the key as you will learn by experience and by reading how others here have successfully reduced. I am on DorsetLady's taper plan and like it because I can assign the amounts to my calendar easily. Good luck with whatever you decide!

Diagnosed 1/2018 15 mg

June: toggling 9 to 8 mg

Hidden
Hidden in reply to DianeA1

You seem to be doing quite well in your tapering...I am going to try Dorsetladys tapering method.....continued success in your tapering

Hello, I notice from reading your bio, that you started on 20 mg pred in January. To have reduced to 13 mg in this short time is quite efficient. It may be reasonable to relax a while at your current level, and let you "roller coaster ride" slow down.

*** PRMpro has said, this is not a race to get off Prednisone. The goal here is to manage symptoms while the Disease runs its course.

Time to be patient, and let your body use the prednisone to manage inflammation.

Kind regards, Jerri

Hidden
Hidden in reply to Purplecrow

Thank you.....I was only in 20 mg for one week and a rheumatologist told me to drop to 15.....which I did. I have since gotten rid of that rhuematilogist. So I really have I lay decreased from 15 to 13.....not very efficient I would say.....but from now forward.....I am on the "slow boat"

Still doing well!

I'm into year 5, and at 6 mg, where I have most recently landed, after another flare. Fyi, my flares are triggered by stress, eg, death of son, and other awful events. I think that will continue to be my weak link, and i need to be very careful to address stressful episodes before they get bigger.

Hidden
Hidden in reply to Purplecrow

My deepest sympathies at the loss of your son.....I too lost my son years ago.... it is an experience no parent should ever have to go through.

I guess I am somewhat impatient with myself whenever I am not well. Been like that all my life. And, of course, this illness is long term which challenges my impatience.

All my best to you

Purplecrow
Purplecrow in reply to Hidden

🙏🏾

If I were you I would go by your specialists advice. I have had a nightmare coming off then flaring and going back on. You can cut by 1mg though and try it. Give it a week and if no symptoms then another mg. that’s how I did it. I still occasionally take them but as needed instead of daily.

I wish you good luck as I have lost teeth and much more, due to steroids

You may also like...